Reverse effects from effexor...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sk8
New Member


Date Joined Jan 2005
Total Posts : 12
   Posted 2/27/2005 2:49 PM (GMT -7)   
My husband has been on paxil for years now but recently the doc suggested that he try effexor to get a "better bang for the buck!".  He took it for a month, initially with really no side effects.  Started on 37.5mg, then 2 weeks later 75mg, then 2 weeks later 150mg.  Over the last 1.5 weeks he has been getting increasingly frustrated, angry, depressed, even with suicidal thoughts and really short tempered.  We went to the doc and he said that he has never hear of these responses to effexor.  It was horrible, anything would set him off.  Yesterday we decided that maybe if we stopped the effexor that might help.  I'll tell you that within 36 hrs from taking his last dose of effexor he felt 75% better!
Does anyone else have similar experiences?

Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 2/27/2005 11:46 PM (GMT -7)   
certainly no simlar experience here with effexor, infact effexor worked very well for me. considering your husbend was for years on paxil maybe his body has gotten used to it, or let's say dependant on it. maybe effexor is just not for him or he might need an additional supliment medicine with effexor such as serqual or other mood stabilizers, wish your husbend the best..
                                                     To be or not to Be


snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 2/28/2005 12:03 AM (GMT -7)   
Any SSRI (Selective Serotonin Re-uptake Inhibitor) may cause this sort of mood swing (emotional lability) and irritability. I don't know if Effexor is an SSRI, but you might find doing a search on "serotonin syndrome" may give you more pertinent information.
In my experience, any anti-depressant that doesn't work positively will work negatively, usually roller-coaster style, at least some of the time. But the SSRIs, particularly Prozac and Paxil, are notorious. skull

Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 3/1/2005 1:22 AM (GMT -7)   
you might find this intresting:

this document talks about certain cases with drug bad re-actions that happen from a genetic cause. i am sure its low number of cases that suffer from this

this is their main page, just becarefull about reading in here cause it could be full of junk who knows, but it is definantly an intresting read and maybe some usefull resources

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 3/1/2005 1:38 AM (GMT -7)   
sk8,
I was on zoloft for years and have fibromyalgia. My dr. thought that I would have some pain relief as well as depression relief by switching to effexor... Within four days I was totally paranoid, thought the neighbors were watching me, accused my husband of drinking, (he'd been sober for 6 yrs.) and had an argument with my business partner... thought she had been embezzeling funds... I was a basket case! Called my doc and told her what was up and said "Can I just discontinue it?" She told me I might have problems with being dizzy... I"m like.. Duh! I'll take dizzy anyday over total paranoia!!! That stuff sure ain't for everybody!!! I'm back on my zoloft... I'll take some pain and my serenity anyday. (Darn drug companies! They are the ones pushing this stuff with your doctor!)
~ Jeannie

"As one goes through life one learns if you don't paddle your own canoe you don't move."
-Katherine Hepburn


Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 3/1/2005 1:44 AM (GMT -7)   
wow jeannie.... i never had paranoia or such on that medicine. i guess thats why its important to keep working with your doctor closly to monitor any strange symptus etc when taking these drugs or stoping them... read the link i posted up there :)
                                                     To be or not to Be


Ralph
Regular Member


Date Joined Aug 2004
Total Posts : 139
   Posted 3/1/2005 11:07 AM (GMT -7)   
I don't want to judge any doctor on his or her motives, but I sometimes have felt like a bothersome, overactive, rambunctious, child being put in front of a TV set showing Shrek 2.

It seems very fashionable for GP's to get the old prescription pad out. "Next Patient please"

The Pharma giants keep churning these things out like the cars that saturate the marketplace.

This wasn't a rant, just comments

Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 3/2/2005 3:40 AM (GMT -7)   
Hrrmmm i am starting to think effexor could be the cause for my suspected anxiety attacks so , i'll take back what i said about not having any ubnormal side effects ! i read some other cases where this drug caused some anxiety in some patients and they switched to lexapro to fight off deppresion and it seemed to be better for them. but who knows ...
                                                     To be or not to Be

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 5:07 PM (GMT -7)
There are a total of 2,732,303 posts in 301,007 threads.
View Active Threads


Who's Online
This forum has 151169 registered members. Please welcome our newest member, Zags.
277 Guest(s), 11 Registered Member(s) are currently online.  Details
super20dan, Girlie, getting by, Todd1963, RanMan, DennisinNY, U B Tough, Duffykani, Mustard Seed, kcsmith72, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer